MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B1016
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
An event involving a 8" (20 cm) ext set w/1.2 micron filter, clamp, rotating luer experienced disconnection.There was a patient involvement, unknown human harm.The initial reporter stated that the customer was notified by bedside that the tpn (total parental nutrition) filter became spontaneously disconnected from the tubing.The customer asked to stop the tpn, disconnected the tubing, and inform the covering service.The customer also provided the bedside rn with the number for the main pharmacy so that a new tpn filter can be sent up.The customer requested that the bedside rn place the broken tpn filter in a biohazard bag, in case pharmacy wishes to examine the product.Second event for the patient, tpn rate was 52 ml/hr.Per documentation infusing via left femoral central triple lumen.Upon inspection of saved broken filter tubing that connects to the patient (female end) disconnected from the filter, patient with restraint orders.
 
Additional Manufacturer Narrative
D4.And h4.Because lot number is unknown, the expiration and manufacture dates are unknown.E4.The initial reporter phone number was not provided.
 
Additional Manufacturer Narrative
One photo was shared by the customer, where a tube separation from the inlet filter is observed, no additional damage or anomalies are observed on the photo, the sample look like was never used before.Complaint (b)(4) was used as references for this complaint, 3 samples with a separation from the outlet filter were received, the od of the returned samples were measured finding within specification.Complaint of tpn filter broke can be confirmed based on the physical used sample evaluation.The probable cause was due to an insufficient solvent applied during manual process assembly.The device history lot was reviewed, and no non-conformities were found that would have led to the reported condition on the complaint.

Brand Name
8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20018184
Report Number9617594-2024-01167
Device Sequence Number7336306
Product Code FMG
UDI-Device Identifier00887709000087
UDI-Public00887709000087
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTAL NUTRITION, MFR UNK
Patient SexUnknown